Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 54, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 19, 2011, 4:03 PM CDT for 4 counties in Missouri. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2011, 4:03 PM CDT (21:03 UTC)
- Expired
- Apr 19, 2011, 4:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barry County, MO, Christian County, MO, Stone County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 53 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 4:22 PM CDT | HAIL 0.75 | Cape Fair, MO | |
| Apr 19, 4:24 PM CDT | HAIL 0.88 | 2 Nnw Reeds Spring, MO | PENNY TO NICKEL SIZED HAIL REPORTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 1:00 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2616 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 583 m²/s²
- 0-3 km storm-relative helicity
- 584 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
183
WUUS53 KSGF 192103
SVRSGF
MOC009-043-209-213-192145-
/O.NEW.KSGF.SV.W.0054.110419T2103Z-110419T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
403 PM CDT TUE APR 19 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN TANEY COUNTY IN SOUTHWEST MISSOURI...
SOUTH CENTRAL CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN BARRY COUNTY IN SOUTHWEST MISSOURI...
STONE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 445 PM CDT.
* AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES WEST OF SHELL KNOB...OR 10 MILES EAST
OF CASSVILLE...MOVING NORTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.
* LOCATIONS IMPACTED INCLUDE BRANSON WEST...CAPE FAIR...
CHESTNUTRIDGE...EAGLE ROCK...GALENA...INDIAN POINT...KIMBERLING
CITY...PONCE DE LEON...REEDS SPRING...SHELL KNOB...SILVER DOLLAR
CITY...SPOKANE AND TABLE ROCK.
OTHER LOCATIONS IN THE WARNING INCLUDE ROARING RIVER STATE PARK AND
TABLE ROCK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHERN MISSOURI.
&&
LAT...LON 3700 9335 3683 9325 3661 9327 3651 9374
3660 9380
TIME...MOT...LOC 2103Z 239DEG 22KT 3663 9370
WIND...HAIL 60MPH 1.00IN
$$
HATCH1 follow-up statement
579
WWUS53 KSGF 192120
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
420 PM CDT TUE APR 19 2011
MOC009-043-209-213-192145-
/O.CON.KSGF.SV.W.0054.000000T0000Z-110419T2145Z/
CHRISTIAN MO-BARRY MO-STONE MO-TANEY MO-
420 PM CDT TUE APR 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHWESTERN TANEY...STONE...SOUTHEASTERN BARRY AND SOUTH CENTRAL
CHRISTIAN COUNTIES...
AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR CAPE FAIR...OR 8 MILES NORTHWEST
OF KIMBERLING CITY...MOVING NORTHEAST AT 40 MPH. THIS STORM IS
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.
LOCATIONS IMPACTED INCLUDE BRANSON WEST...CAPE FAIR...EAGLE ROCK...
GALENA...INDIAN POINT...KIMBERLING CITY...PONCE DE LEON...REEDS
SPRING...SHELL KNOB...SILVER DOLLAR CITY...SPOKANE AND TABLE ROCK.
OTHER LOCATIONS IN THE WARNING INCLUDE ROARING RIVER STATE PARK AND
TABLE ROCK LAKE.
ADDITIONAL THUNDERSTORMS OVER NORTHERN ARKANSAS WERE ALSO MOVING TO
THE NORTHEAST TOWARDS THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHERN MISSOURI.
&&
LAT...LON 3700 9335 3683 9325 3661 9327 3651 9374
3660 9380
TIME...MOT...LOC 2119Z 240DEG 40KT 3672 9348
WIND...HAIL 60MPH 1.00IN
$$
HATCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:30 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 19, 2:30 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 PM CDT TUE APR 19 2011 .DISCUSSION... A COLD FRONT CONTINUED TO SURGE ACROSS SOUTHWEST AND CENTRAL MISSOURI THIS AFTERNOON. THIS FEATURE IS EXPECTED TO TRIGGER AN EPISODE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING...MAINLY EAST OF HIGHWAY 65. THE 18Z SPECIAL RAOB FROM SPRINGFIELD SUGGESTED THAT A STOUT CAP REMAINED IN PLACE ACROSS THE WARM SECTOR. AS A MATTER OF FACT...MIXED LAYER INHIBITION WAS MEASURED AT 152 J/KG. THIS IS WHY UPDRAFTS ALONG THE FRONT SAMPLED BY RADAR CONTINUED TO STRUGGLE THROUGH 230 PM. EVENTUALLY DEEP CONVECTION WILL DEVELOP...AND IMPACT AREAS EAST OF HIGHWAY 65. LARGE CAPE WITHIN THE HAIL GROWTH ZONE SHOWS A RISK FOR LARGE HAIL UP TO THE SIZE OF GOLF BALLS. MEANWHILE...A THETA E DIFFERENTIAL OF AROUND 30 DEGREES...IN CONJUNCTION WITH AN INVERTED V STRUCTURE FROM THE SURFACE TO 800 MB...WOULD YIELD A RISK FOR DAMAGING WINDS IN EXCESS OF 60 MPH. THE TORNADO RISK APPEARS TO BE QUITE LIMITED...AS SURFACE WINDS HAVE ALREADY VEERED TO THE SOUTHWEST. ALSO...ZERO CAPE BELOW 3 KM WAS MEASURED FROM THE 18Z RAOB...WHICH WOULD ALSO HAVE A MITIGATION EFFECT ON STORMS PRODUCING TORNADOES. GIVEN THE OVERALL STRONG SHEAR/CAPE COMBINATION WITHIN THE OZARKS AIRMASS...THE TORNADO RISK IS NOT ZERO...AS A COUPLE OF SPIN UPS WOULD BE MORE LIKELY IN AREAS OF SOUTH CENTRAL MISSOURI LATER THIS EVENING. STORMS WILL COMPLETELY EXIT THE OZARKS REGION BY MIDNIGHT TONIGHT...FOLLOWED BY A COOLER AND DRIER AIRMASS. TEMPERATURES WILL RESPOND BY FALLING INTO THE 30S AND 40S WEDNESDAY MORNING. WEDNESDAY AFTERNOON TEMPERATURES WILL ONLY WARM INTO THE 50S AND LOWER 60S. WEDNESDAY IS ALSO A DAY THAT WE CAN PINPOINT A COMPLETELY DRY FORECAST. OTHERWISE A STORMY CONDITIONS ARE ON TAP FROM THURSDAY THROUGH THE UPCOMING WEEKEND. A FRONTAL SYSTEM WILL MEANDER BACK AND FORTH THROUGH SOUTHERN MISSOURI FROM THURSDAY MORNING THROUGH THE WEEKEND. THIS FEATURE WILL BECOME A FOCUS FOR SHOWERS AND THUNDERSTORMS. THE NEAR STORM ENVIRONMENT WILL NEED TO BE MONITORED THROUGH THESE PERIODS AS THE AREA REMAINS UNDERNEATH THE PRIMARY BELT OF WESTERLIES...HELPING TO ORGANIZE ANY DEEP CONVECTION THAT EVOLVES. ULTIMATELY...MEDIUM RANGE MODELS AGREE THAT DEEP SOUTHWEST FLOW WILL PERSIST THROUGH THE ENTIRE 7 DAY FORECAST. THIS WILL PROVIDE ON AND OFF CHANCES FOR SHOWERS AND THUNDERSTORMS. EVENTUALLY SOIL CONDITIONS WILL BECOME EITHER SATURATED OR NEARLY SATURATED...CREATING THE POTENTIAL FOR SOME FLOODING. CRAMER && .AVIATION... FOR THE 18Z KSGF/KJLN/KBBG A COLD FRONT WILL MOVE THROUGH THE REGION OVER THE NEXT FEW HOURS. GUSTY SSW WINDS WILL VEER QUICKLY TO THE NORTHWEST WITH THE FROPA. THERE WILL BE A BRIEF WINDOW FOR TSTMS ALONG THE FRONT AS IT MOVES THROUGH KSGF/KBBG. POST FRONTAL CEILINGS WILL LOWER INTO THE MVFR CAT AS LOW LEVELS COOL WITH SOME BRIEF IFR CEILING POTENTIAL DURING THE 20/06Z-12Z TIME FRAME. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...TORNADO WATCH. KS...NONE. &&
Hazardous weather outlook, Apr 19, 12:58 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1258 PM CDT TUE APR 19 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1258 PM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT WEATHER HAZARDS EXPECTED... HAIL AND THUNDERSTORM WIND GUST RISK IS ELEVATED TO SIGNIFICANT. TORNADO RISK IS LIMITED TO ELEVATED. LIGHTNING RISK IS SIGNIFICANT. NON THUNDERSTORM WIND RISK IS LIMITED. DISCUSSION... AN EPISODE OF SEVERE THUNDERSTORMS WILL OCCUR OVER THE MAJORITY OF THE MISSOURI OZARKS THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO BE THE PRIMARY HAZARDS WITH THESE STORMS. AN ISOLATED TORNADO OR TWO CAN NOT BE RULED OUT. STORMS ARE FORECASTED TO EXIT THE REGION BY MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN UNSETTLED AND ACTIVE WEATHER PATTERN IS EXPECTED FROM THURSDAY AFTERNOON THROUGH THE UPCOMING WEEKEND. MULTIPLE ROUNDS OF RAIN AND THUNDERSTORMS ARE POSSIBLE. THERE IS A RISK OF A FEW STRONG TO SEVERE THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY. IN ADDITION...INCREASINGLY SATURATED SOILS WILL RESULT IN AN INCREASED RISK FOR FLASH FLOODING AND SIGNIFICANT RISES ON AREA RIVERS FROM FRIDAY INTO THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED EAST OF A LINE FROM WARSAW TO NEOSHO MISSOURI THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Apr 19, 10:20 AM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1020 AM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM HAIL SE VICHY 38.11N 91.76W
04/19/2011 E1.00 INCH MARIES MO EMERGENCY MNGR
EMERGENCY MANAGEMENT ESTIMATED NICKEL TO QUARTER SIZED
HAIL SOUTHEAST OF THE ROLLA NATIONAL AIRPORT.
&&
JTKLocal storm report, Apr 19, 10:23 AM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1023 AM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM TSTM WND DMG 5 NNE VICHY 38.18N 91.72W
04/19/2011 MARIES MO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED LARGE TREE OVER COUNTY ROAD 419
NEAR JUNCTION WITH STATE HIGHWAY Z.
&&
JTKLocal storm report, Apr 19, 11:16 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1116 AM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 AM HAIL WARSAW 38.24N 93.38W
04/19/2011 M0.50 INCH BENTON MO LAW ENFORCEMENT
BENTON COUNTY DISPATCH REPORTS DIME SIZE HAIL.
0240 AM HAIL 2 SE LAURIE 38.18N 92.80W
04/19/2011 E1.00 INCH CAMDEN MO LAW ENFORCEMENT
CAMDEN COUNTY DISPATCH REPORTS QUARTER SIZE HAIL ON LAKE
ROAD 530.
0240 AM HAIL 2 NNE LAURIE 38.23N 92.82W
04/19/2011 E1.00 INCH MORGAN MO BROADCAST MEDIA
KY3 RELAYED A PUBLIC REPORT OF QUARTER SIZE HAIL BETWEEN
LAURIE AND GRAVOIS MILLS
0255 AM HAIL 5 N OSAGE BEACH 38.23N 92.62W
04/19/2011 E0.88 INCH MILLER MO EMERGENCY MNGR
EMERGENCY MANAGER REPORTED NICKEL SIZED HAIL NORTH OF THE
LAKE OF THE OZARKS.
0300 AM TSTM WND DMG 5 ESE ELDON 38.31N 92.50W
04/19/2011 MILLER MO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED LARGE TREE DOWN OVER HIGHWAY M
EAST OF ELDON.
0300 AM HAIL 4 NNE TUSCUMBIA 38.29N 92.44W
04/19/2011 E0.50 INCH MILLER MO EMERGENCY MNGR
ELDON EMERGENCY MANAGEMENT REPORTED DIME SIZED HAIL NORTH
OF SALINE VALLEY CONSERVATION AREA ALONG HIGHWAY M.
0332 AM HAIL VIENNA 38.19N 91.95W
04/19/2011 E0.88 INCH MARIES MO LAW ENFORCEMENT
MARIES COUNTY DISPATCH REPORTS NICKEL SIZE HAIL.
0340 AM TSTM WND DMG 5 NNE VICHY 38.18N 91.72W
04/19/2011 MARIES MO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED LARGE TREE OVER COUNTY ROAD 419
NEAR JUNCTION WITH STATE HIGHWAY Z.
0450 AM HAIL SE VICHY 38.11N 91.76W
04/19/2011 E1.00 INCH MARIES MO EMERGENCY MNGR
EMERGENCY MANAGEMENT ESTIMATED NICKEL TO QUARTER SIZED
HAIL SOUTHEAST OF THE ROLLA NATIONAL AIRPORT.
&&
JTKThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 2:13 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 47 min |
| Apr 19, 2:30 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 45 min |
| Apr 19, 2:47 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 28 min |
| Apr 19, 3:06 AM CDT | Severe Thunderstorm Warning | SGF | Maries | 39 min |
| Apr 19, 3:15 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 12 min |
| Apr 19, 4:46 AM CDT | Special Weather Statement | SGF | Maries | 29 min |
| Apr 19, 4:55 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 20 min |
| Apr 19, 4:25 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Stone, Taney, Webster | 50 min |
| Apr 19, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone, Taney | 43 min |
| Apr 19, 4:59 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Phelps, Pulaski, Texas, Wright | 46 min |
| Apr 19, 5:10 PM CDT | Tornado Warning | SGF | Stone, Taney | 35 min |
| Apr 19, 5:23 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 52 min |
| Apr 19, 5:33 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 42 min |
| Apr 19, 5:36 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps, Pulaski | 39 min |
| Apr 19, 5:42 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 48 min |
| Apr 19, 5:49 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Shannon, Texas | 41 min |
| Apr 19, 6:13 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Douglas, Howell, Ozark, Shannon, Texas | 62 min |
| Apr 19, 6:15 PM CDT | Flash Flood Warning | SGF | Douglas, Howell, Ozark, Texas | 6 hr |
| Apr 19, 6:27 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 48 min |
| Apr 19, 6:40 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 65 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.